Alert archive / New York / Gale Warnings in 2018

Gale Warning 34, NWS New York, NY

December 27, 2018

NWS New York, NY issued this gale warning at Dec 27, 2018, 3:03 PM EST. It took effect at Dec 28, 2018, 6:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2018, 3:03 PM EST (20:03 UTC)
In effect from
Dec 28, 2018, 6:00 AM EST
Expired
Dec 28, 2018, 6:00 PM EST
In force
12 hr
Issued by
NWS New York, NY

The text

As transmitted.

485 
WHUS71 KOKX 272003
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
303 PM EST Thu Dec 27 2018

ANZ330-340-345-280900-
/O.UPG.KOKX.SC.Y.0120.181228T1100Z-181228T2300Z/
/O.NEW.KOKX.GL.W.0034.181228T1100Z-181228T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
303 PM EST Thu Dec 27 2018

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 AM to 6 PM EST Friday. 

* WINDS...South winds 15 to 20 kt with gusts up to 35 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ350-353-355-280900-
/O.UPG.KOKX.GL.A.0033.181228T1100Z-181228T2300Z/
/O.NEW.KOKX.GL.W.0034.181228T1100Z-181228T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
303 PM EST Thu Dec 27 2018

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 AM to 6 PM EST Friday. The Gale Watch
is no longer in effect.

* WINDS AND SEAS...South winds 15 to 30 kt with gusts up to 40 
  kt. Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-280900-
/O.CON.KOKX.SC.Y.0120.181228T1100Z-181228T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
303 PM EST Thu Dec 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
FRIDAY...

* WINDS...South 10 to 15 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
667 
WHUS71 KOKX 280830
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
330 AM EST Fri Dec 28 2018

ANZ330-340-345-350-353-355-282000-
/O.CON.KOKX.GL.W.0034.181228T1100Z-181228T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
330 AM EST Fri Dec 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...South 15 to 25 kt with gusts up to 35 kt. Ocean
  seas 6 to 10 feet. Seas 3 to 5 ft on eastern Long Island Sound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-282000-
/O.CON.KOKX.SC.Y.0120.181228T1100Z-181228T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
330 AM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...South 10 to 15 kt with gusts up to 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
494 
WHUS71 KOKX 281438
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
938 AM EST Fri Dec 28 2018

ANZ330-340-345-350-353-355-282300-
/O.CON.KOKX.GL.W.0034.000000T0000Z-181228T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
938 AM EST Fri Dec 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...South 15 to 25 kt with gusts up to 35 kt. Ocean
  seas 6 to 10 feet. Seas 3 to 5 ft on eastern Long Island Sound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-282300-
/O.CON.KOKX.SC.Y.0120.000000T0000Z-181228T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
938 AM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...South 10 to 15 kt with gusts up to 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
222 
WHUS71 KOKX 282038
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
338 PM EST Fri Dec 28 2018

ANZ330-340-345-350-353-355-282300-
/O.CON.KOKX.GL.W.0034.000000T0000Z-181228T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
338 PM EST Fri Dec 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...South 15 to 25 kt with gusts up to 35 kt. Ocean
  seas 6 to 10 feet. Seas 3 to 5 ft on eastern Long Island Sound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-282300-
/O.CON.KOKX.SC.Y.0120.000000T0000Z-181228T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
338 PM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...Southwest around 15 kt with gusts up to 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
768 
WHUS71 KOKX 282313
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
613 PM EST Fri Dec 28 2018

ANZ355-291000-
/O.EXP.KOKX.GL.W.0034.000000T0000Z-181228T2300Z/
/O.NEW.KOKX.SC.Y.0121.181228T2313Z-181230T0300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
613 PM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect until 10 PM EST Saturday.

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ350-353-291000-
/O.EXP.KOKX.GL.W.0034.000000T0000Z-181228T2300Z/
/O.NEW.KOKX.SC.Y.0121.181228T2313Z-181230T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
613 PM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect until 5 AM EST Sunday.

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 
  kt. Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-340-345-290015-
/O.EXP.KOKX.GL.W.0034.000000T0000Z-181228T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
613 PM EST Fri Dec 28 2018

Winds have dropped below Gale Warning criteria, therefore the 
Gale Warning has been allowed to expire.

$$

ANZ335-338-290015-
/O.EXP.KOKX.SC.Y.0120.000000T0000Z-181228T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
613 PM EST Fri Dec 28 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have dropped below Small Craft Advisory criteria, therefore
the Small Craft Advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 27, 12:50 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 27, 12:50 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
1250 PM EST Thu Dec 27 2018

.SYNOPSIS...
High pressure builds across New England today and then offshore
tonight as a warm front approaches. The warm front lifts north of
the area on Friday and will be followed by a cold front passage
Friday night. High pressure then returns for the weekend. The next
frontal system will likely impact the region late Monday into
Tuesday. The front may linger just offshore next Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Minor updates to reflect current sky cover once again. Mostly
clear skies right now, though mid and high level clouds will
gradually increase from the west with the approaching low
pressure system.

In the meantime, high pressure to the north is gradually
shifting offshore. There may be a brief decrease in moisture
through the afternoon as lower dew points are advected in from
the northeast, before quickly rebounding as the warm front nears
tonight.

High temperatures near normal in the upper 30s and lower 40s are
forecast today.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
The ridge axis and surface high will slide east tonight allowing a
warm front to approach. Increasing warm advection ahead of the front
will lead to precipitation breaking out from west to east, mainly
after midnight. It may take until very early Friday morning or
around day break for any precipitation across eastern Long
Island and southeast Connecticut. Thermal profiles and
thicknesses are going to become supportive of only plain rain
fairly quickly through early Friday morning. However, there is a
brief period where a wintry mix may occur specifically across
the interior of the Lower Hudson Valley and colder locations of
interior southern Connecticut. There could be a trace to a
hundredth of freezing rain in these spots and if there is any
snow/sleet, it would be brief, with little to no accumulation is
expected. No headlines have been issued but will mention in the
HWO. An SPS may be needed later today or this evening as well.

The warm front lifts north of the area on Friday with widespread
rain throughout the day. Thermal forcing is quite strong and
associated with 60-70 kt low level jet. However, surface winds are
not a concern as there will be a strong low level inversion in
place below 2 kft. This inversion will put a lid on getting the
strong winds down to the ground. Compared to last Fridays
system, the winds below the inversion are also progged to be
weaker. The low level jet will serve to bring strong lift and
deep moisture and widespread rain on Friday. The rain will be
moderate to locally heavy at times. Deterministic models as well
as the WPC 46 member ensemble generally show a mean around 1 to
1.25 inches of rain with locally higher amounts up to 1.5
inches. Minor urban flooding and poor drainage flooding are the
main concerns, but due to how much rain we have seen recently
some of the flashier rivers could reach minor flood stage. No
flood headlines have been issued per collaboration with
neighboring offices.

The plume of deep moisture and strong low level winds shift to the
east Friday evening and will be followed by a cold front passage
overnight. The rain will taper off from west to east Friday evening
with dry conditions expected after midnight.

Highs on Friday will be in the 50s, but it may take until the
afternoon (south) and evening (north) for these temperatures to be
realized. Mild temperatures continue at night until the cold front
gets here, but any cooling should hold off until Saturday.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Big picture aloft through the weekend starts with an upper level
ridge in the East and a trough in the West. The ridge will progress
eastward and flatten a bit late Saturday into Sunday in
response to an upper trough moving across eastern Canada, then
the western energy should shear out and head eastward in zonal
flow. The shearing out of this energy has been key on a trend
for dry conditions on Sunday and Sunday night. Dprog/dt over the
last day or so has trended away from any defined surface
reflection and in fact now consensus has high pressure over the
northeast into Monday morning. Any precipitation should stay
across the southeast. There are a few solutions within the
ensemble spread that show some light precip associated with the
shearing energy, but the trend has been for less of these
solutions and they are now outliers. Have removed PoPs Sunday
into Sunday night.

Confidence is increasing on another mainly rainy system late
Monday into Monday night. Pattern recognition with ridging
along the eastern seaboard, no surface high to the north, and
low pressure tracking inland support mostly liquid with this
system. There may be a brief wintry mix at the onset if precip
can get here early in the day Monday, but thicknesses rise
quickly thereafter. PoPs are in the high chance category Monday
evening into Monday night and will likely need to be increased
further if subsequent runs continue the trends noted. PoPs
decrease to slight chance on Tuesday.

Flow aloft continues to be amplified for the middle of the week
early next week and will need to monitor model trends with the
frontal boundary progged along the east coast. Any further
amplification could bring precip back towards the area into
Wednesday.

Temps on Saturday will be above normal in the 40s and then fall
below normal on Sunday in the 30s. Temps moderate back above
normal early next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A warm front approaches late tonight and Friday morning.

VFR conditions are expected this afternoon. Few clouds to
contend with today. By evening, high clouds increase, then
stratus develops after midnight. Rain becomes steady by the
morning push with low end MVFR or IFR conditions expected. A
brief wintry mix is possible at KSWF.

LLWS is likely late morning Friday to early afternoon...mainly
NYC terminals and east.

Light N winds shift to the NE, and finally SE late in the day
and into tonight. Across NYC terminals and points east...some
wind gusts are possible for a time Friday as low level jet
moves through...however there is some uncertainty as how much of
the stronger winds aloft can mix down to the surface.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: No unscheduled amendments are expected. Amendments
likely after 05z for timing of onset of MVFR flight category.

KLGA TAF Comments: No unscheduled amendments are expected. Amendments
likely after 05z for timing of onset of MVFR flight category.

KEWR TAF Comments: No unscheduled amendments are expected. Amendments
likely after 05z for timing of onset of MVFR flight category.

KTEB TAF Comments: No unscheduled amendments are expected. Amendments
likely after 05z for timing of onset of MVFR flight category.

KHPN TAF Comments: No unscheduled amendments are expected. Amendments
likely after 05z for timing of onset of MVFR flight category.

KISP TAF Comments: No unscheduled amendments are expected. Amendments
likely after 05z for timing of onset of MVFR flight category.

.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday...Rain with IFR/LIFR conditions likely. Rain tapers off
Friday night. S-SW wind gusts near 20KT coastal terminals day
into evening. LLWS.
.Saturday...VFR. W-WNW winds G20-25KT during the day into early
evening.
.Sunday...VFR.
.Monday...MVFR or lower in a chance of rain, with possible wintry
mix briefly inland initially.
.Tuesday...Becoming VFR...Rain ending.

&&

.MARINE...
As high pressure passes today, winds remain light and shift around
to the NE, then E/SE. SE winds increase tonight as the high
departs and low pressure passes to the west. A warm front
approaches and passes sometime Friday afternoon/evening. SE/S
winds increase Friday morning, and gales 30-35 kt are possible
across the ocean waters. Gale Watch posted as do not have high
enough confidence for a warning at this time. SCA more likely
elsewhere, so SCA has also been posted Friday for all non ocean
waters surrounding Long Island.

Gusty winds shift W-NW after multiple cold frontal passages late Fri
night and again late day Sat into Sat evening, with continued SCA
conditions expected. Quiet conditions return for Sun-Mon as high
pressure builds across.

&&

.HYDROLOGY...
Rainfall of 1 to 1.25 inches with locally higher amounts is
forecast from late tonight into Friday evening. Heaviest rain
should occur during the day on Friday. Given the very moist
antecedent conditions, there is at least a risk of minor urban
and poor drainage flooding during this time frame.

Another frontal system early next week could bring widespread
precipitation, but amounts are uncertain at this time.

&&

.EQUIPMENT...
NYC Central Park winds are out of service until further notice.
Loss of data is due to a severed cable. Parts are on order.

NYC NOAA Weather Radio Station KWO35 (162.55 MHz) will remain off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EST Friday for ANZ330-
     335-338-340-345.
     Gale Watch from Friday morning through Friday afternoon for
     ANZ350-353-355.

&&

SYNOPSIS...DS
NEAR TERM...MD/DS
SHORT TERM...DS
LONG TERM...Goodman/DS
AVIATION...IRD
MARINE...PW
HYDROLOGY...DS
EQUIPMENT...
Hazardous weather outlook, Dec 27, 3:40 AM EST, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
340 AM EST Thu Dec 27 2018

CTZ005>008-NJZ002-NYZ067>070-280845-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Orange-Putnam-Rockland-
Northern Westchester-
340 AM EST Thu Dec 27 2018

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

A light wintry mix of freezing rain, sleet, and snow is possible late
tonight. Little to no accumulation is expected, but untreated
surfaces could become slick. The precipitation will change to rain
by day break Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ330-335-338-340-345-CTZ009>012-NJZ004-006-103>108-NYZ071>075-
078>081-176>179-280845-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Eastern Passaic-Hudson-Western Bergen-
Eastern Bergen-Western Essex-Eastern Essex-Western Union-
Eastern Union-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
340 AM EST Thu Dec 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ350-353-355-280845-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
340 AM EST Thu Dec 27 2018

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 27, 2:42 PM EST, 21 minutes before
Special Weather Statement
National Weather Service New York NY
242 PM EST Thu Dec 27 2018

CTZ005>008-NYZ067-068-280900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Orange-Putnam-
242 PM EST Thu Dec 27 2018

A light wintry mix is possible late tonight, beginning after
midnight and quickly transitioning to rain prior to the morning
commute. Although accumulations are expected to be minimal, any
ice can cause travel difficulties. Be prepared for the possibility
of slippery roads and locally reduced visibilities...and use
caution while driving.

Monitor NOAA All Hazards Weather Radio or visit our Web site at
http://weather.gov/nyc for further details or updates.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:29 AM ESTGale WatchOKX12 hr
Dec 27, 3:29 AM ESTSmall Craft AdvisoryOKX39 hr
Dec 27, 2:59 PM ESTFlood WatchOKXBergen, Essex, Hudson, Passaic, Union27 hr

Nearby

Gale Warnings in New York, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.